Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 110, NWS Kansas City, MO

June 8, 2025Bates County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2025, 2:37 PM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 2:37 PM CDT (19:37 UTC)
Expired
Jun 8, 2025, 3:00 PM CDT
In force
23 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Linn County, KS, Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:03 PM CDT, 34 minutes earlier. Its key messages:

  • Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line.
  • Large hail and damaging wind gusts will be the primary hazards.
  • Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms.
Area forecast discussion, Jun 8, 2:03 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
203 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Severe storms will be possible this afternoon/evening along a
  cold front along and south of a Moberly to Paola line.

- Large hail and damaging wind gusts will be the primary
  hazards.

- Unsettled weather is probable for Thursday and into the
  weekend, with multiple chances for showers and thunderstorms.

&&

.DISCUSSION...
Issued at 200 PM CDT Sun Jun 8 2025

Early this afternoon, a cold front is moving through the forecast
area as of 1pm is extending from Macon to Olathe. Our ahead of this
front a very unstable environment with a reservoir of CAPE values
range from 2000-3000J/Kg. Coupled with 40-50kts of effective shear
and fairly steep low-level lapse rates between 7.0-7.5 provide an
ample environment for severe storms capable of large hail, and
damaging winds. These storms will be efficient with PWATs between
1.25-1.50" however, the front should be progressive enough to
preclude any more than very localized flooding. This front will
continue to progress southeastward through the late afternoon into
this evening before finally exiting the CWA late this evening. in
addition, some post frontal showers and thunderstorms will be
possible however this will not be severe. A surface ridge of high
pressure will build into the area tonight allowing condition to dry
and clear out. This will allow temperatures to drop into the 50s
tonight.

Tomorrow, the upper level trough digging through the Upper Midwest
which was the catalyst for driving the cold front through the area
today will continue to dig into the Great Lake region. This will
force a reinforcing cold front through the area holding highs in the
70s. Monday night, another surface ridge of high pressure will build
into the area which will remain in control through Tuesday night.
This will keep conditions tranquil. Height rises on Tuesday will
allow highs to warm to near normal in the low to mid 80s.
Temperatures will further warm on Wednesday as shortwave ridging
builds over the area in response to a mid-level trough moving into
the southern Plains. This coupled with modest WAA will push highs
into the mid 80s to near 90.

Conditions become active again late in the week as the upper level
trough, in the form of a closed low, over the southern Plains slowly
moves northeastward toward the local area. This will allow showers
and thunderstorms to overspread the area Thursday holding highs in
the mid 80s. Severe weather is not anticipated at this time. Shower
and thunderstorm chances will continue Thursday night into Friday as
the closed low remains over the area before finally becoming an open
wave and shifting east on Friday. Long-wave, low amplitude ridging
will reside over the central CONUS by next weekend. However, several
upper level shortwaves rounding the ridge will continue to bring
unsettled weather to the area through the weekend. The unsettled
Friday through Sunday will hold highs in the low to mid 80s through
the period.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1229 PM CDT Sun Jun 8 2025

VFR conds are expected to prevail thru the TAF pd but there is
the chc for scattered showers and isolated thunderstorms at the
terminals (except KSTJ) btn 20Z-23Z however no cig/vis
restrictions are expected. Otrw...expect sct-bkn mid lvl clouds
thru the pd. A cold front has made its way thru the terminals
veering winds to the north btn 10-15kts with ocnl gusts btn
20-25kts. Winds will subside and become lgt and vrb aft 01Z and
will remain lgt and vrb thru 14Z-15Z when winds will again
increase out of the WNW-NW to 10-15kts with gusts to 20-25kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0504 AM CDT Sun Jun 08 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091004-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0504 AM CDT Sun Jun 08 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:02 PM CDTSpecial Weather StatementEAXCooper28 min
Jun 8, 3:12 PM CDTSpecial Weather StatementEAXHenry33 min
Jun 8, 3:18 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry42 min
Jun 8, 3:48 PM CDTSpecial Weather StatementEAXCooper27 min
Jun 8, 3:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXHenry28 min
Jun 8, 5:40 PM CDTSpecial Weather StatementEAXJohnson35 min
Jun 8, 5:46 PM CDTSpecial Weather StatementEAXBates29 min
Jun 8, 5:56 PM CDTSpecial Weather StatementEAXPettis34 min
Jun 8, 5:58 PM CDTSpecial Weather StatementEAXBates32 min
Jun 8, 6:06 PM CDTSpecial Weather StatementEAXPettis24 min
Jun 8, 6:08 PM CDTSpecial Weather StatementEAXHenry37 min
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningEAXPettis20 min
Jun 8, 6:29 PM CDTSpecial Weather StatementEAXCass31 min
Jun 8, 6:49 PM CDTSpecial Weather StatementEAXHenry26 min
Jun 8, 6:52 PM CDTSpecial Weather StatementEAXHenry23 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningEAXLinn49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.